MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56222
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon completion of an angiogram of the left leg, a flexor high-flex ansel guiding sheath broke upon removal of the device from the patient.Access was obtained in the right groin to target the left common femoral artery.The anatomy was calcified, and the patient had a history of peripheral artery disease, type ii diabetes, and hypertension.The aortic bifurcation angle was steep, with visible calcium deposits noted.An unknown triple lumen catheter was also used during the procedure.Upon completion of the procedure, the physician attempted to pull the sheath back to the right femoral artery; however, resistance was noted near the aortic bifurcation, and the distal end of the sheath separated.The dilator was not reinserted prior to attempted removal of the sheath, and nothing was in the sheath lumen at the time of separation.The sheath was approximately two-thirds out of the body when the separation occurred.The physician then attempted to advance the sheath but was unable to do so.A ¿table¿ wire was inserted into the sheath for additional support.Another manufacturer's 6-french catheter was then inserted over the ¿table¿ wire, which was unable to advance in the artery.The physician attempted to remove the sheath again, and upon sheath movement, applied tension on the ¿braided sheath wires¿ to remove the fractured sheath.There was no impact to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, upon completion of an angiogram of the left leg, a flexor high-flex ansel guiding sheath broke upon removal of the device from the patient.Access was obtained in the right groin to target the left common femoral artery.The anatomy was calcified, and the patient had a history of peripheral artery disease, type ii diabetes, and hypertension.The aortic bifurcation angle was steep, with visible calcium deposits noted.An unknown triple lumen catheter was also used during the procedure.Upon completion of the procedure, the physician attempted to pull the sheath back to the right femoral artery; however, resistance was noted near the aortic bifurcation, and the distal end of the sheath separated.The dilator was not reinserted prior to attempted removal of the sheath, and nothing was in the sheath lumen at the time of separation.The sheath was approximately two-thirds out of the body when the separation occurred.The physician then attempted to advance the sheath but was unable to do so.A "table" wire was inserted into the sheath for additional support.Another manufacturer's 6-french catheter was then inserted over the "table" wire, which was unable to advance in the artery.The physician attempted to remove the sheath again, and upon sheath movement, applied tension on the "braided sheath wires" to remove the fractured sheath.There was no impact to the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation, with another manufacturer's catheter and an unknown wire inside the sheath.The sheath was separated approximately 59-centimeters from the hub.The distal tip sheath segment was approximately 10.5-centimeters in length.The inner coil was exposed and unraveled.The catheter and wire were able to be removed from the sheath.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu also states "reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was calcified, and the aortic bifurcation was steep with visible calcium deposits noted.The dilator was not reinserted prior to attempted sheath removal, and nothing was in the lumen at the time of separation.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19239828
Report Number1820334-2024-00610
Device Sequence Number8034947
Product Code DYB
UDI-Device Identifier00827002562226
UDI-Public(01)00827002562226(17)251026(10)15037810
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Model NumberG56222
Device Catalogue NumberKCFW-7.0-35-70-RB-HFANL0-HC
Device Lot Number15037810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6FR "JR4" 100CM CATHETER
Patient Age75 YR
Patient SexMale